Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 236, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 2020, 4:06 PM CDT for Wayne County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 2, 2020, 4:28 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
987 WUUS54 KMOB 022106 SVRMOB MSC153-022145- /O.NEW.KMOB.SV.W.0236.200802T2106Z-200802T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 406 PM CDT Sun Aug 2 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Central Wayne County in southeastern Mississippi... * Until 445 PM CDT. * At 406 PM CDT, a severe thunderstorm was located 8 miles east of Mill Creek, or 9 miles west of Waynesboro, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waynesboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3158 8891 3171 8893 3183 8857 3160 8850 TIME...MOT...LOC 2106Z 259DEG 16KT 3168 8882 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
563
WWUS54 KMOB 022128
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
428 PM CDT Sun Aug 2 2020
MSC153-022138-
/O.CAN.KMOB.SV.W.0236.000000T0000Z-200802T2145Z/
Wayne MS-
428 PM CDT Sun Aug 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3158 8891 3171 8893 3183 8857 3160 8850
TIME...MOT...LOC 2123Z 259DEG 16KT 3170 8871
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:58 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 2, 3:58 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 358 PM CDT Sun Aug 2 2020 .NEAR TERM UPDATE /Now Through Monday/...Starting off with an amplified upper level trough axis from the Great Lakes southward to off the upper Texas coast. A narrow plume of better environmental moisture (PWATs ~1.9 inches) is aligned from the Appalachians to southeast LA. Considering this along with the passage of mid level impulses in the higher level southwest flow, just ahead of the mean trough position and afternoon instability, forecasters anticipate the development of isolated to perhaps scattered showers and thunderstorms. The slightly better coverage of which looks to remain generally north and west of I-65, closer to where the greatest deep layer moisture and instability resides. This is supported by the latest high resolution convection allowing models. An assessment of convective downburst winds in these areas suggest a high potential of brief strong wind gusts in any of the better defined storms this afternoon. Any storms that carry over into the evening are expected to show a diurnal decrease in coverage. The upper trough migrates slowly eastward with its axis more aligned over the MS River Valley Monday. Drier air is forecast to spread in from west to east. Most areas are likely to remain dry on Monday, but cannot rule out an isolated, mainly afternoon storm over the eastern zones to the coast as enough moisture may linger to support development. Little change in lows tonight, ranging in the low to mid 70s inland to upper 70s along the coast. Highs on Monday range in the lower to mid 90s interior to near 90 along the beaches. /10 && .SHORT TERM /Monday Night Through Wednesday Night/...A broad upper level trough extends from southern Ontario down toward the Gulf Coast region through mid-week. The local area generally remains at the base of the upper level trough through the short term period, which will maintain westerly flow aloft. Much drier air spreads into the interior portions of the area during this timeframe, denoted by PWATs dropping to 1.1-1.3 inches on Tuesday and potentially dropping below 1 inch across southeast Mississippi on Wednesday. Moisture will be ever-so-slightly higher near the coastline (denoted by PWATs of 1.4-1.5 inches) as a weak surface boundary/trough remains anchored near the coast or just offshore. There might be enough moisture along the coast to squeeze out a few showers and storms as the sea breeze pushes inland both afternoons. That said, POPs are capped below 20% on both Tuesday and Wednesday afternoon. The majority of the area will stay dry through the period. Afternoon high temperatures will soar into the mid to low 90s both days. Dewpoints will mix out into the 60s in the afternoons for most locations with low 70s along the immediate coastline. This drier air means that the heat index will likely stay below 100° in most spots each day. Low temperatures continue to trend slightly cooler on both Wednesday and Thursday mornings with upper 60s in the forecast for southeast Mississippi and portions of southwest Alabama. LOW risk of rip currents continues through Wednesday night. 07/mb && .EXTENDED TERM /Thursday Through Sunday/...The axis of the broad upper level trough begins to slide to the east late in the week as an upper level ridge builds east into the Southern Plains. The ridge aloft spreads further east toward the region over the weekend as the trough lifts off to the northeast, which leaves northerly to northwesterly flow aloft over the area. Meanwhile, surface ridging spills into the northern Gulf from the western Atlantic late in the week through the weekend. Moisture remains relatively low on Thursday as the trough aloft lingers overhead before lifting to the northeast. Similar to the dry forecast in the short term, POPs remain low on Thursday with enough moisture to perhaps squeeze out a few showers and storms along the sea breeze. Moisture slowly begins to creep back into the area as the pattern begins to change Friday through the weekend. As such, a diurnal pattern with scattered showers and storms is expected over the weekend - beginning over the Gulf waters early each morning and transitioning inland along the sea breeze each afternoon. Of note, drier air aloft remains evident in forecast soundings next weekend, so the risk of wet microbursts will need to be monitored as any storms that develop could produce gusty winds. High temperatures will generally rise into the mid to low 90s inland with upper 80s at the beaches each day. A few spots east of I-65 in south central Alabama may top out in the upper 90s by the weekend. Expect the heat index to increase to 100°-106° on Saturday and Sunday as moisture increases and dewpoints unfortunately don't mix out quite as much as previous days. 07/mb && .MARINE...Only marine impacts this week will be isolated storms which can bring brief strong winds, locally higher waves/seas, frequent lightning and brief reductions to visibility in heavier rains. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.